Alert archive / Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 6, 2001, 5:58 PM EDT for Charles City County, Henrico County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 5:58 PM EDT (21:58 UTC)
- Expired
- Jun 6, 2001, 6:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Charles City County, VA, Henrico County, VA
The radar
The Norfolk radar (KAKQ), 49 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840 WUUS51 KAKQ 062159 SVRAKQ VAC036-087-062230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 558 PM EDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRICO COUNTY IN CENTRAL VIRGINIA CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA * UNTIL 630 PM EDT * AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RICHMOND HEIGHTS...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR RICHMOND HEIGHTS AND RICHMOND INTERNATIONAL AIRPORT AT 600 PM SANDSTON AT 605 PM VARINA AT 610 PM GLENDALE AND ELKO AT 625 PM WAYSIDE AT 630 PM THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. WINDS UP TO 60 MILES AN HOUR. VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. THE STORM HAS A HISTORY OF PRODUCING FROM DIME TO QUATER SIZE HAIL. $$ MALOIT &&
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:28 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 6, 3:28 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 328 PM EDT WED JUN 6 2001 LATEST RADAR COMPOSITES SHOWING LINE OF SHOWERS AND STORMS ASSOC WITH WEAK VORT MAX NOW MOVING ACROSS THE MOUNTAINS. WITH AIRMASS BEING UNSTABLE DOWNSTREAM...DONT SEE ANY REASON THIS ACTIVITY WONT MOVE FROM W TO E ACROSS THE AREA THIS EVENING. WALLOPS FZL OVER 14000 FT...SO WILL BE HARD TO GET HAIL. VIL OF DAY 60 OR SO. ALSO...NOT MUCH WIND OR WIND SHEAR IN SOUNDING...BUT STILL COULD SEE ISOLD PULSE SEVERE. FRONTAL WAVE TO PASS E OF AREA BY TOMORROW...AND FRONT DROPS S BACK DOOR STYLE. LOOKING FOR CHC SHOWERS EARLY N...THEN CLEARING...BUT WITH CHC SHOWERS AND STORMS ALL DAY S...WITH PARTIAL CLEARING THU NIGHT. AM GOING WITH A DRY FORECAST FRI THRU SUN...ALTHOUGH THIS WILL DEPEND ON WHERE FRONT HANGS UP. AT THIS POINT...AM CONTINUING WITH A DRY FCAST...AS THINK THE FRONT WILL STALL OUT FAR ENUF S TO KEEP PRECIP SOUTH OF AREA...INCLUDING ANY PRECIP ASSOC WITH REMANTS OF ALLISON...WHICH WILL LIKELY EVENTUALLY LIFT N AND E ALONG THE STALLED OUT FRONT. WILL GO WITH CHC OF SHOWERS FOR MON...AS NRN STREAM CLIPPER SYSTEM DROPS SOUTHEAST...ALTHOUGH NOT EXPECTING MUCH WITH THIS SYSTEM. DRY FOR REMAINDER OF EXTENDED. FCSTID = 18 SBY 63 77 56 79 / 50 30 10 0 OXB 63 73 56 73 / 50 30 10 0 ECG 70 78 62 78 / 40 40 20 10 ORF 70 78 62 78 / 40 40 20 10 PHF 69 80 60 79 / 50 40 10 10 AKQ 69 80 60 79 / 50 40 10 10 RIC 67 78 58 78 / 50 30 10 0 FVX 69 80 60 79 / 50 40 10 10 .AKQ... MD...NONE. NC...NONE. VA...NONE. REILLY
In the hours before
Local storm report, Jun 6, 12:22 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1222 PM EDT WED JUN 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM VICTORIA VA WIND DAMAGE
06/05/01 LUNENBURG 4 DOWNED TREES SCATTERED
ABOUT COUNTY
0850 PM CHASE CITY VA WIND DAMAGE
06/05/01 MECKLENBURG TREE DOWN
0900 PM SOUTH HILL VA WIND DAMAGE
06/05/01 MECKLENBURG TREE DOWNLocal storm report, Jun 6, 5:15 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
515 PM EDT THU JUN 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
05{05 PM HENRICO VA .75 HAIL
06/06/01 INNSBRUCK DIME HAILThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:00 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg | 45 min |
| Jun 5, 8:47 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg | 28 min |
| Jun 6, 4:46 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover | 29 min |
| Jun 6, 5:02 PM EDT | Severe Thunderstorm Warning | AKQ | Henrico, City of Richmond | 28 min |
| Jun 6, 5:28 PM EDT | Severe Thunderstorm Warning | AKQ | Henrico, City of Richmond | 32 min |
| Jun 6, 6:27 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City | 33 min |
| Jun 6, 6:48 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, City of Hopewell | 27 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.